MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BLADE,4.5 BONECUTTER,FR,180MM LG,DSP; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BLADE,4.5 BONECUTTER,FR,180MM LG,DSP; SAW, POWERED, AND ACCESSORIES
Model Number 7210979
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a hip arthroscopy the blade released particles.No patient injuries or delay reported.It is unknown if there was backup device available.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h6.The reported 4.5 bonecutter blade, intended for use in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the blade released particles during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive lateral load placed on the blade during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.Conclusion: based on the limited information provided the root cause of the reported released particles could not be determined.It is unclear if the instructions foe use were adhered to; however, it does caution that ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance, and in extreme cases may result in wear and degradation of the inner blade¿.The bonecutter blade material composition (inner/outer tip blade assembly) is manufactured and intended as an externally communicating device, not approved for implantation; therefore, long-term implantation data is not available.The patient impact beyond possible corrosion, local irritation/discomfort, and/or migration of possibly retained non-implantable foreign body fragments cannot be determined.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: ¿patient information ¿surgical procedure/post-operative care review ¿device labeling (including technique guides, ifus, etc.) reportedly during a hip arthroscopy the bonecutter blade released particles and it is unknown if the particles were removed from the patient.No information has been provided on how the procedure was completed.No delay or patient injuries are being reported.No clinically relevant supporting documentation was provided for inclusion in a medical investigation.Conclusion: based on the limited information provided the root cause of the reported released particles could not be determined.It is unclear if the ifu 1060816 were adhered to; however, it does caution that ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance, and in extreme cases may result in wear and degradation of the inner blade¿.The bonecutter blade material composition (inner/outer tip blade assembly) is 17-4ph and 304 sst, and is manufactured and intended as an externally communicating device, not approved for implantation; therefore, long-term implantation data is not available.The patient impact beyond possible corrosion, local irritation/discomfort, and/or migration of possibly retained non-implantable foreign body fragments cannot be determined.No further medical assessment can be rendered at this time.Approved by (b)(6), md (b)(6) 2020.

Brand Name
BLADE,4.5 BONECUTTER,FR,180MM LG,DSP
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9861391
Report Number1219602-2020-00539
Device Sequence Number11396284
Product Code HAB
UDI-Device Identifier03596010544001
UDI-Public03596010544001
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Model Number7210979
Device Catalogue Number7210979
Device Lot Number50792052
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1